• Keytruda - pembrolizulumab

    Asked by Jenvivace on Saturday, August 19, 2017

    Keytruda - pembrolizulumab

    Hey, I am wondering if there are others of you who have or are taking Keytruda. I have had three infusions I believe and am wondering what I should expect.

    8 Answers from the Community

    8 answers
    • geekling's Avatar
      geekling

      Expect to feel well.

      Believe in miracles because they are all around us every day.

      Best wishes.

      about 1 month ago
    • SandiA's Avatar
      SandiA

      Hi I wasn't on keytruda but I was on and off opdivo, also an immune therapy drug for two years. The side effects weren't too bad until the end. I was tired and ran a slight fever occasionally. I had some stomach issues. Mostly diarhea no nausea. I had to take a day off here and there but continuing working through most of it. At the end I developed RA. They believe it was a side effect so I had to stop treatments but that was almost two years into it. The results were amazing and all my scans have remained stable. Unfortunately I ended up having to quit work after the RA and a hip issue from the cancer itself. I possibly could have continued but my husband and I decided it was the best thing to do. I wish you all the best and let us know how it goes. Sandi

      about 1 month ago
    • Jenvivace's Avatar
      Jenvivace

      I mostly feel good, but I have started to have days or points in the day where I start to feel like I am getting sick... a little achy... like I might have a very slight fever... my stomach gets a little more gassy more easily (but I do have GI cancer, so I think that is to be expected that my stomach might feel a little off too). I am hoping this is a positive thing and it is my immune system kicking in and being able to do its job. I am hoping it is not too early to be seeing my body react to the immunotherapy drug. In May, I was told if I did nothing that I had probably 3-6 months left. My cancer has spread through my intestines. I had a colostomy done in response to a tumor growth by my rectum and a feeding tube put in for as needed supplementation (right now my weight is stable so I am not using it other than as a vehicle to take medicine and stay extra hydrated. So I have hopes that my aches are a good sign that my body is fighting my cancer and not a sign that it is progressing. My doctors have said that things can look worse on a scan as Keytruda can activate your immune system and inflammation results as the cancer cells get battled, so they don't want to do any scans too soon. I am just hoping to hear stories from people whom it has worked well for them and if they too felt achy and a little like they were getting sick. I am really hoping this drug is my miracle.

      about 1 month ago
    • SandiA's Avatar
      SandiA

      I do remember my doctor mentioning to me that he had several patients on immune therapy that always felt like they were coming down with something. So I think that sounds fairly normal

      about 1 month ago
    • LiveWithCancer's Avatar
      LiveWithCancer

      I was on Opdivo for 4 years. Opdivo is very similar to Keytruda. I am among the fortunate ones who responded well to immunotherapy. Until a couple of months ago, the biweekly infusions controlled my cancer with minimal side effects.

      My thyroid quit working correctly due to immunotherapy. For that, I take a daily pill. Otherwise, I felt a bit of fatigue on infusion day and the day after. Past that, I felt wonderful!!

      Best of luck!!

      about 1 month ago
    • Whitey61's Avatar
      Whitey61

      Been on Keytruda for #19 infusions thus far for Metastatic prostate cancer, 3 months after infusion#1. Scans showed disease regression and no further progression, considered " under control" presently, with another year planned as long as I'm responding..other than little fatigue day of and day after no side effects, I'm handling it well and you will as well.

      about 1 month ago
    • Shirleyg's Avatar
      Shirleyg

      I have only had one infusion the only thing I have had is depression and not sure that has anything to do with the infusion or it's just my own pity party.

      24 days ago
    • Jenvivace's Avatar
      Jenvivace

      Shirleyg, I am sorry you are having some depression! I have not had any depression following my infusions, but anything is possible. It could be the drug or it could be an interaction with another drug. I was taking a muscle relaxer for some back pain which worked without making me loopy or anything, but all of a sudden after starting Keytruda, I am scarily narcoleptic if I take that drug. So I no longer do. Make sure to mention it to your doctor and check your medications for possible interactions. Although, I think they may still be figuring out drug interaction issues since mine was not listed as a problem.

      24 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, esophagus cancer questions.  Also, don't forget to check out our Adenocarcinoma, Esophagus Cancer page.